Skip to Content

Is it dangerous to just stop taking Abilify?

Responses (2)

Vibrant08 20 days ago

I don't know if it's "dangerous", or just extremely uncomfortable. I weaned myself down at a rate that turned out to be too fast. I suffered severe leg cramps beginning in the afternoon, worsening as the day went on, and finally lessening around 3 am. It was unbearable, so I got a prescription of Raboxin and gabapentin. I've come off the Raboxin, but four months after stopping the Abilify, I still need to take gabapentin. My doctor (GP) plans on testing me for neuropathy and RLS.

WildcatVet 20 days ago

Hi, fishing!
It can be dangerous, but not life threatening. Abilify withdrawal syndrome presents with symptoms ranging from dizziness and confusion to sweating, vomiting, diarrhea and a complete relapse of the symptoms it was prescribed for to name just a very few..
The only safe way to stop Abilify, or any psychotropic medication, is a tapering dose schedule prescribed by a psychatrist.
Best wishes, Wildcat

fishingfool55 20 days ago

so just cutting down from 1 a day to every other day then every 3rd day wont work or might be hard to do

WildcatVet 19 days ago

It depends on the dose you were taking, how long you took, it and your body weight. Withdrawal is usually done over at least 3-4 weeks.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions